MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 8" EXT SET, 0.2 MICRON FILTER, ROTATING LUER; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 8" EXT SET, 0.2 MICRON FILTER, ROTATING LUER; STOPCOCK, I.V. SET
Model Number B1181
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Testing and investigation are not yet complete.
 
Event or Problem Description
The customer reported a 8" ext set, 0.2 micron filter leaked during 24 hour infusion of chemotherapy.The filter was placed at 11:05 on (b)(6) 2020 and the leak was noticed at 20:15 on (b)(6) 2020.The chemotherapy medications were doxorubicin, etoposide, and vincristine.The site of the leak was around the circle piece of the filter.There was patient involvement, but no harm reported.The nursing staff were aware of the risk of the filter leaking and put plastic between the patient's skin and the filter.The customer reported no alarms were going off/on the unspecified iv pump during the event.The pump was set to alarm at 6 psi (pounds per square inch).
 
Additional Manufacturer Narrative
H10: one (1) used list# b1181, 8" ext set, 0.2 micron filter, rotating luer (lot# 4400035) connected to one (1) spinning spiros was received and visually inspected.As received, the 0.2 micron filter of the b1181 extension set was saturated with prior infusate solution.The device was leak tested and leakage was observed from the filter of the extension set.The leakage occurred through multiple locations of the vent material on the 0.2 micron filter.This is due to wetting (saturating) of the vent material by the infusate solution during use.The probable cause is a temporary or permanent loss of the hydrophobic properties due to the infusate interaction with the vent material during use.A device history review for lot# 4400035 and relevant commodities were reviewed, and no non-conformances were found that would have contributed to the reported complaint.

Brand Name
8" EXT SET, 0.2 MICRON FILTER, ROTATING LUER
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key9829861
Report Number9617594-2020-00068
Device Sequence Number19017720
Product Code FMG
UDI-Device Identifier00887709000667
UDI-Public(01)00887709000667(17)241001(10)4400035
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2024
Device Model NumberB1181
Device Catalogue NumberB1181
Device Lot Number4400035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2020
Initial Date Received by Manufacturer 02/18/2020
Supplement Date Received by Manufacturer04/03/2020
Initial Report FDA Received Date03/13/2020
Supplement Report FDA Received Date04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DOXORUBICIN, MFR UNK; ETOPOSIDE, MFR UNK; UNSP INFUSION PUMP; VINCRISTINE, MFR UNK